Drought, Benton
- When
- August 1, 12:00 AM CST to August 30, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Isolated rainfall events across northwestern Arkansas during August resulted in below normal precipitation across much of the region during the month. The exception was Benton County, which experienced above normal precipitation for the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated rainfall events across northwestern Arkansas during August resulted in below normal precipitation across much of the region during the month. The exception was Benton County, which experienced above normal precipitation for the month. The prolonged period of unseasonably dry weather, combined with unseasonably hot weather, resulted in a continuance of severe drought (D2) conditions across much of northwestern Arkansas during the month. Extreme drought (D3) conditions across Benton and Carroll Counties, and much of Washington and Madison Counties, early in the month improved to severe drought (D2) conditions by the end of the month. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 31, 11:49 PM CST, 11 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1249 AM CDT Mon Aug 1 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 839 PM CDT Sun Jul 31 2022 A few showers persist across southeast Oklahoma this evening. This activity is expected to exit the area by midnight. One last round of late night elevated showers and storms is still anticipated across eastern Oklahoma and western Arkansas. This isolated to scattered activity will likely wait until after 10z to develop. The current forecast for tonight is on track with only some minor adjustments to better reflect current trends. && .LONG TERM... (Tomorrow through Sunday) Issued at 201 PM CDT Sun Jul 31 2022 Notable warm up will occur tomorrow with decreasing cloud cover and precip coverage. Hot and humid conditions intensify Tuesday and Wednesday with any afternoon convection remaining isolated at best. Heat headlines continue to appear likely for few days early this week. Guidance continues to trend toward a weak cold front moving into the region Wednesday night before stalling and losing definition across the region Thursday. This boundary will likely define a corridor of deeper moisture and associated uptick in precip chances. Ridging aloft is likely to remain centered well west of the region through late week and the remnant moist axis coupled with terrain influences will yield daily shower and storm chances primarily across far eastern Oklahoma and northwest Arkansas. Temperatures will be near or slightly above normal which should be a few degrees cooler than what occurs early this week. && .AVIATION... (06Z TAFS) Issued at 1239 AM CDT Mon Aug 1 2022 A few showers have developed over north-central Oklahoma this morning near weak PV anomaly sliding southeast into the area. Expect convective activity to have little impact on terminals in immediate short term but included a VFR lower cloud mention along with BKN mid deck as activity moves closer to northeast Oklahoma sites. Also added VCSH to KMLC and KFSM terminals later this morning as higher confidence exists there due to better warm advection in vicinity of the warm front lifting through that area. Otherwise, southerly winds should become established this afternoon with gusts expected at northern most TAF sites including northwest Arkansas as a lee trough develops. && .PRELIMINARY POINT TEMPS/POPS... TUL 95 77 99 79 / 20 0 0 0 FSM 91 74 97 76 / 40 0 10 0 MLC 93 76 98 77 / 30 0 0 0 BVO 95 74 99 77 / 10 0 0 0 FYV 89 71 93 73 / 30 0 10 0 BYV 90 71 93 74 / 20 0 10 0 MKO 91 74 97 76 / 30 0 0 0 MIO 93 73 97 76 / 10 0 0 0 F10 95 75 98 77 / 20 0 0 0 HHW 92 76 97 77 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....07 AVIATION...24
Hazardous Weather Outlook National Weather Service Tulsa OK 454 PM CDT Sun Jul 31 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 PM CDT Sun Jul 31 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...Mainly late tonight. DISCUSSION... Isolated showers and a few thunderstorms will continue to be possible through this evening. Additional showers and storms are expected to develop overnight and continue into Monday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY...Dangerous Heat Potential. WEDNESDAY Through SATURDAY...Thunderstorm Potential... Dangerous Heat Potential. EXTENDED DISCUSSION... The shower and storm potential will continue into Monday morning before diminishing. Heat and humidity returns Monday and continues right into the weekend. There will be some brief relief from the heat for some Wednesday night into Thursday as a cold front moves into northern sections of the area before stalling out. Isolated to scattered showers and storms will be associated with this frontal boundary. As we move into Friday and Saturday, any shower and storm activity will become more isolated and targeted in the more favored terrain areas of southeast Oklahoma and western Arkansas. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048685, 1048686, 1048687, 1048688, 1048689, 1048690, 1048691.